Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 10, 2006, 4:23 AM CST for Lawrence County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2006, 4:23 AM CST (10:23 UTC)
- Expired
- Jan 10, 2006, 5:00 AM CST
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 4:30 AM CST | HAIL 0.88 | Mount Vernon, MO | SOME HAIL STILL ON THE GROUND THIS MORNING AFTER SUNRISE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 101023 SVRSGF MOC109-101100- /O.NEW.KSGF.SV.W.0003.060110T1023Z-060110T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 423 AM CST TUE JAN 10 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN MISSOURI. * UNTIL 500 AM CST. * AT 421 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR VERONA...OR 8 MILES EAST OF MONETT...AND MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MOUNT VERNON BY 435 AM CST. THE TOWNS OF HOBERG...CHESAPEAKE AND HALLTOWN ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 45 AND 57. THIS STORM PRODUCE HAIL TO THE SIZE OF PENNIES AS IT MOVED THROUGH CASSVILLE AND TO THE SOUTH OF MONETT. IF OUTDOORS...MOVE INDOORS AS THIS STORM APPROACHES. LAT...LON 3693 9391 3692 9374 3721 9360 3728 9381 $$ RUNNELS
2 follow-up statements
000 WWUS53 KSGF 101043 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 AM CST TUE JAN 10 2006 MOC109-101100- /O.CON.KSGF.SV.W.0003.000000T0000Z-060110T1100Z/ LAWRENCE MO- 443 AM CST TUE JAN 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAWRENCE COUNTY UNTIL 500 AM CST... AT 441 AM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING ONE HALF TO THREE QUARTER INCH HAIL. THIS STORM WAS LOCATED NEAR MILLER...OR 7 MILES NORTH OF MOUNT VERNON...AND MOVING NORTH AT 50 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LAWRENCE COUNTY. LAT...LON 3693 9391 3692 9374 3721 9360 3728 9381 $$ RUNNELS
000 WWUS53 KSGF 101100 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CST TUE JAN 10 2006 MOC109-101110- /O.EXP.KSGF.SV.W.0003.000000T0000Z-060110T1100Z/ LAWRENCE MO- 500 AM CST TUE JAN 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 456 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HAIL SMALLER THAN PENNIES IS EXPECTED WITH THIS STORM AS IT TRACKS THROUGH DADE INTO CEDAR COUNTY. LAT...LON 3693 9391 3692 9374 3721 9360 3728 9381 $$ RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 4:00 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 10, 4:00 AM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CST TUE JAN 10 2006 ...HEAVY SNOW WARNING DOWNGRADED TO SNOW ADVISORY OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. WINTER WEATHER ADVISORY ISSUED FOR PORTIONS OF CENTRAL MISSOURI... .DISCUSSION... WHILE LIGHTNING HAS DIMINISHED SINCE 08Z...CONVECTION CONTINUES AS A MIXTURE OF PRECIPITATION TYPES ACROSS SGF CWA. DRIER LOW LEVEL AIR HAS LEAD TO FREEZING WET BULBS ACROSS CENTRAL MISSOURI PROMPTING THE ISSUANCE OF A WINTER WEATHER ADVISORY. AREAS FARTHER WEST REMAINS MAIN FORECAST CHALLENGE TODAY. WHILE RAIN HAS CHANGED OVER TO SNOW OR SNOW MIXED WITH FREEZING RAIN OVER SOUTHEAST KANSAS...HEAVY SNOW REPORTED UNDER THIN BAROCLINIC LEAF OVER NORTH CENTRAL OK INTO SOUTHEAST KS...AND SLOWLY ADVECTING EASTWARD. 00Z/06Z NAM AND GFS SOLUTIONS WARMER THAN PREVIOUS RUNS LEADING TO A SIGNIFICANT REDUCTION IN SNOW ACROSS THE WESTERN SGF CWA. FOUGHT OFF TEMPTATION TO FURTHER DIMINISH SNOW TOTALS BUT KEYED IN ON NAMS 600-500MB NEG EPV THAT FORMS IN RESPONSE TO APPROACHING DRY SLOT. STILL THIS FEATURE AT BEST PROVIDES ONLY A LIMITED PERIOD OF CONVECTIVE SNOWS BETWEEN KS TURNPIKE AND A LINE RUNNING FROM COLUMBUS TO OSCEOLA LATE THIS MORNING INTO THE AFTERNOON...OR BEFORE SUPPORT IN THE FORM OF A WEAK TROWAL ADVECTS NORTH OUT OF THE SGF CWA. NEXT FORECAST CHALLENGE WAS FORECASTING SNOW AMOUNTS WITH TRAILING EDGE OF THE TROWAL THAT DROPPED SOUTH ALONG KS BORDER. LOOKING AT 295-305 ISENTROPICS FEEL BETTER LIFT TO BE ALONG MAIN WEST TO EAST PORTION OF TROWAL THUS EXPECT DIMINISHING SNOW INTENSITIES BY LATE AFTERNOON...KEEPING MOST AREAS WITHIN SNOW ADVISORY AT 2 TO 4 INCH AMOUNTS. STRONG WARM AIR ADVECTION DEPICTED BY ALL SHORT RANGE MODELS STARTING WEDNESDAY TEMPERED WITHIN EXPECTED SNOW AREAS...OTHERWISE TRENDED TEMPERATURES UPWARD FROM WEDNESDAY INTO THURSDAY NIGHT. NO CHANGES MADE BEYOND THEN. && .AVIATION... MVFR CONDITIONS WILL PREVAIL THROUGH THE DAY TUESDAY WITH LOW CEILINGS AND VISIBILITIES LIMITED BY PRECIPITATION AND FOG. THUNDERSTORMS EMBEDDED IN A LARGE SHIELD OF RAIN WILL CONTINUE OVERNIGHT. THE RAINFALL WILL BE MIXED AT TIMES WITH SLEET. LIFR CONDITIONS WILL LIKELY DEVELOP TUESDAY MORNING WITH PRECIPITATION TRANSITIONING TO A MIX OR ALL SNOW. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...SNOW ADVISORY IN EFFECT TODAY WEST OF A LINE FROM JOPLIN TO BOLIVAR TO WARSAW. WINTER WEATHER ADVISORY IN EFFECT THROUGH THIS EVENING NORTH AND EAST OF A LINE FROM VERSAILLES TO BUFFALO TO ROLLA. KS...SNOW ADVISORY IN EFFECT TODAY FOR EXTREME SOUTHEAST KANSAS. WFO SGF
Hazardous weather outlook, Jan 9, 8:15 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CST MON JAN 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 815 PM CST MON JAN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI LATE TONIGHT. RAIN WILL TRANSITION TO SNOW TOWARD SUNRISE WEST OF A LINE FROM JOPLIN TO OSCEOLA. THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN AND SOUTH CENTRAL MISSOURI OVERNIGHT. OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL SPREAD OUT OF SOUTHEAST KANSAS AND INTO THE MISSOURI OZARKS TUESDAY. THE HEAVIEST SNOW WILL FALL NORTHWEST OF A LINE FROM JOPLIN TO VERSAILLES WHERE TOTAL ACCUMULATIONS OF 5 TO 8 INCHES WILL BE POSSIBLE. SNOWFALL AMOUNTS WILL BE LESS FARTHER EAST WITH ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE NORTHWEST OF A LINE FROM BRANSON TO SALEM. FAR SOUTH CENTRAL MISSOURI WILL RECEIVE MOSTLY RAIN WITH ONLY AN INCH OR LESS OF SNOW POSSIBLE. THIS IS A RAPIDLY DEVELOPING WINTER WEATHER SITUATION. THOSE WITH TRAVEL PLANS TUESDAY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER SPOTTERS ARE ENCOURAGE TO RELAY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jan 10, 3:59 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CST TUE JAN 10 2006 MOZ102-101030- BARRY- 359 AM CST TUE JAN 10 2006 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL BARRY COUNTY UNTIL 430 AM CST... AT 356 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST SOUTH OF CASSVILLE...OR 18 MILES NORTHWEST OF EUREKA SPRINGS. THIS STORM WAS MOVING NORTH AT 50 MPH. COPIOUS AMOUNTS OF SMALL HAIL...UP TO A HALF INCH IN DIAMETER...IS EXPECTED WITH THIS STORM. SLEET AND HAIL COULD ACCUMULATE ON ROADWAYS MAKING TRAVEL DIFFICULT IN THE THUNDERSTORM. IZZI
Local storm report, Jan 10, 4:05 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 AM CST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL CASSVILLE 36.68N 93.87W
01/10/2006 0.75 INCH BARRY MO LAW ENFORCEMENT
&&
GIZZILocal storm report, Jan 10, 4:22 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL MONETT 36.92N 93.93W
01/10/2006 0.75 INCH BARRY MO PUBLIC
&&
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:29 AM CST | Snow Advisory | SGF | Barton, Benton, Cedar, Dade, Hickory, Jasper and 3 more | 97 min |
| Jan 10, 3:29 AM CST | Winter Weather Advisory | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 11 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.